Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 16, NWS Amarillo, TX

April 12, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 12, 2011, 2:48 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 12, 2011, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 2:48 AM CDT (07:48 UTC)
In effect from
Apr 12, 2011, 11:00 AM CDT
Expired
Apr 12, 2011, 9:00 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3817 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WWUS84 KAMA 120748
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
248 AM CDT TUE APR 12 2011

OKZ001>003-TXZ001>020-122100-
/O.UPG.KAMA.FW.A.0016.110412T1700Z-110413T0200Z/
/O.NEW.KAMA.FW.W.0016.110412T1600Z-110413T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
248 AM CDT TUE APR 12 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO AROUND 15 TO 25 MPH
  WITH HIGHER GUSTS LATE THIS MORNING...AND THEN INCREASE TO AROUND
  20 TO 30 MPH WITH HIGHER GUSTS THIS AFTERNOON. THE WIND SPEEDS WILL
  DECREASE TO AROUND 15 TO 25 MPH AGAIN BY EARLY THIS EVENING.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 5 TO 15 PERCENT
  ARE EXPECTED TODAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  AROUND MIDDAY TODAY...AND CONTINUE THROUGH THIS AFTERNOON INTO
  EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
572 
WWUS84 KAMA 122040
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT TUE APR 12 2011

OKZ001-TXZ001-002-006>008-011>014-016>020-131000-
/O.NEW.KAMA.FW.A.0017.110414T1600Z-110415T0200Z/
/O.CON.KAMA.FW.W.0016.000000T0000Z-110413T0200Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-
CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
340 PM CDT TUE APR 12 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES... 
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHWEST HALF OF THE TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST
HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. A RED FLAG WARNING REMAINS
IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM...
  SHERMAN...HARTLEY...MOORE...HUTCHINSON...OLDHAM...POTTER... 
  CARSON...GRAY...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... 
  COLLINGSWORTH. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40
  MPH WILL CONTINUE THROUGH LATE THIS AFTERNOON...BEFORE DIMINISHING
  TO 15 TO 25 MPH EARLY THIS EVENING. ON THURSDAY...WEST TO NORTHWEST
  WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. 

* HUMIDITY: RELATIVE HUMIDITIES WILL REMAIN IN THE 5 TO 15 PERCENT
  RANGE LATE THIS AFTERNOON...AND THEN CLIMB BACK ABOVE 15 PERCENT BY
  9 PM THIS EVENING. RELATIVE HUMIDITIES WILL FALL TO 5 TO 15 PERCENT
  THURSDAY AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
  EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE THEN
  EXPECTED TO DEVELOP LATE THURSDAY MORNING...AND CONTINUE THROUGH
  EARLY THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

OKZ002-003-TXZ003>005-009-010-015-130200-
/O.CON.KAMA.FW.W.0016.000000T0000Z-110413T0200Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-WHEELER-
340 PM CDT TUE APR 12 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...TEXAS...BEAVER. IN TEXAS...
  HANSFORD...OCHILTREE...LIPSCOMB...ROBERTS...HEMPHILL... 
  WHEELER. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40
  MPH WILL CONTINUE THROUGH LATE THIS AFTERNOON...BEFORE DIMINISHING
  TO 15 TO 25 MPH EARLY THIS EVENING. 

* HUMIDITY: RELATIVE HUMIDITIES WILL REMAIN IN THE 5 TO 15 PERCENT
  RANGE LATE THIS AFTERNOON...AND THEN CLIMB BACK ABOVE 15 PERCENT BY
  9 PM THIS EVENING. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE
  THROUGH EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

KB/JACKSON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
470 
WWUS84 KAMA 130159
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
859 PM CDT TUE APR 12 2011

OKZ001-TXZ001-002-006>008-011>014-016>020-131400-
/O.EXP.KAMA.FW.W.0016.000000T0000Z-110413T0200Z/
/O.CON.KAMA.FW.A.0017.110414T1600Z-110415T0200Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-
CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
859 PM CDT TUE APR 12 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE SOUTHWEST HALF OF THE TEXAS PANHANDLE AND THE
WESTERN OKLAHOMA PANHANDLE
...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST HALF OF THE TEXAS
PANHANDLE AND THE WESTERN OKLAHOMA PANHANDLE...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHWEST HALF OF THE TEXAS PANHANDLE AND THE WESTERN OKLAHOMA
PANHANDLE.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM...
  SHERMAN...HARTLEY...MOORE...HUTCHINSON...OLDHAM...POTTER... 
  CARSON...GRAY...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... 
  COLLINGSWORTH. 

* WIND: SOUTH TO SOUTHWEST WINDS HAVE DIMINISHED THIS EVENING. ON
  THURSDAY... WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
  WITH GUSTS TO AROUND 50 MPH.

* HUMIDITY: RELATIVE HUMIDITIES WILL CONTINUE TO SLOWLY CLIMB TO
  AROUND 30 PERCENT BY MIDNIGHT TONIGHT. RELATIVE HUMIDITIES WILL
  FALL TO 5 TO 15 PERCENT THURSDAY AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  LATE THURSDAY MORNING...AND CONTINUE THROUGH EARLY THURSDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

OKZ002-003-TXZ003>005-009-010-015-130300-
/O.EXP.KAMA.FW.W.0016.000000T0000Z-110413T0200Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-WHEELER-
859 PM CDT TUE APR 12 2011

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND EASTERN
OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF THE TEXAS PANHANDLE...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR THE
CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF THE
TEXAS PANHANDLE.

* AFFECTED AREA: IN OKLAHOMA...TEXAS...BEAVER. IN TEXAS...
  HANSFORD...OCHILTREE...LIPSCOMB...ROBERTS...HEMPHILL...
  WHEELER. 

* WINDS WILL BE IN THE 10 TO 20 MPH RANGE FOR THE REST OF THE NIGHT
  AND RELATIVE HUMIDITIES WILL CLIMB TO THE 35 TO 40 PERCENT RANGE BY
  MIDNIGHT.

$$

GOEHRING

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 11:47 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 11, 11:47 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1147 PM CDT MON APR 11 2011

.AVIATION...
LITTLE CHANGE TO PREVIOUS AVIATION AFD. LITTLE TO NO CLOUDS THIS FCST
CYCLE. WINDS INCREASE BY MID MORNING AT ALL TAF SITES AS PRESSURE
GRADIENT TIGHTENS...THEN DIMINISH TOWARDS SUNSET TUESDAY.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 647 PM CDT MON APR 11 2011/

AVIATION...
WINDS WILL INCREASE AGAIN BY MID MORNING TUESDAY AT ALL TAF SITES AS
PRESSURE GRADIENT TIGHTENS. LITTLE TO NO CLOUDINESS DURG THIS FCST
PERIOD. VFR CONDITIONS NEXT 24 HOURS.

ANDRADE

PREV DISCUSSION... /ISSUED 411 PM CDT MON APR 11 2011/

DISCUSSION...
MAIN FOCUS IS ON TEMPERATURES ALONG WITH SOME FIRE WEATHER
CONCERNS...MAINLY TUESDAY AND POSSIBLY THURSDAY.

MID/UPPER LEVEL TROUGH RESPONSIBLE FOR THE STRONG WINDS ACROSS THE
PANHANDLES YESTERDAY CONTINUES TO PUSH EASTWARD ACROSS THE MID MS
VALLEY...WHILE UPSTREAM SHORTWAVE RIDGING WAS WORKING ACROSS THE
ROCKIES THIS AFTERNOON. THE PANHANDLES REMAINED UNDER A NORTHWEST
FLOW ALOFT THIS AFTERNOON IN BETWEEN THESE TWO FEATURES...WITH
SUBSIDENCE KEEPING SKIES CLEAR ASIDE FROM A FEW FLAT CU ACROSS THE
NORTHEAST CWA UNDER THE COLDER TEMPS ALOFT. SURFACE RIDGE OF HIGH
PRESSURE HAS BEEN BUILDING IN FROM THE NORTHWEST THROUGH THE
DAY...CAUSING NORTHWEST WINDS TO GRADUALLY WEAKEN FROM WEST TO EAST.
HOWEVER...IT STILL REMAINS BREEZY ACROSS CENTRAL AND EASTERN PORTIONS
OF THE PANHANDLES IN A TIGHTENED GRADIENT AND ELEVATED FIRE WEATHER
CONDITIONS CONTINUE IN THESE AREAS WITH RELATIVE HUMIDITIES IN THE 15
TO 20 PERCENT RANGE. CAA HAS KEPT TEMPS IN THE MID 60S TO LOWER 70S.

THE SHORTWAVE UPPER RIDGE WILL SLIDE EAST ACROSS THE AREA TONIGHT.
MEANWHILE LIGHT SOUTHERLY SURFACE WINDS WILL RETURN AS THE SURFACE
RIDGE SHIFTS OFF TO THE EAST AND THE LEE TROUGH STARTS TO TAKE SHAPE
TO THE WEST. WILL BE A QUIET NIGHT WITH MAINLY CLEAR SKIES AND LOWS
DROPPING INTO THE MID 30S TO MID 40S. SOUTH TO SOUTHWEST WINDS WILL
STRENGTHEN ON TUESDAY AS THE LEE TROUGH DEEPENS BENEATH AN IN
INCREASING SOUTHWEST FLOW ALOFT. RESULTANT WAA AND RISING HEIGHTS
ALOFT WILL PUSH TEMPS BACK INTO THE MID 70S TO LOWER 80S.

AN AREA OF SURFACE LOW PRESSURE AND COLD FRONT WILL PUSH SOUTH
THROUGH THE PANHANDLES ON WEDNESDAY. FRONT WILL BE LATER TO PUSH INTO
THE SOUTHERN TX PANHANDLE AND WILL STRUGGLE TO PUSH THROUGH SOUTHERN
AREAS...THEREBY SETTING UP A NORTHWEST TO SOUTHEAST TEMP GRADIENT.
FOLLOWED THE WARMER GFS AND ECMWF SOLUTIONS VERSUS THE MUCH COOLER
NAM WHICH SEEMS TO BE A COLD OUTLIER. WARMER SOLUTIONS SEEM MORE
REASONABLE ATTM CONSIDERING SOURCE REGION OF AIRMASS. A SHORTWAVE
WILL LIFT INTO THE PLAINS WEDNESDAY NIGHT INTO THURSDAY...BUT IT
STILL LOOKS LIKE THIS WAVE WILL TRACK JUST NORTH OF THE
PANHANDLES...KEEPING PRECIP NORTH AND EAST OF THE CWA. CANNOT TOTALLY
RULE OUT A SHOWER GRAZING NORTH/NORTHEAST AREAS WEDNESDAY NIGHT INTO
THURSDAY...BUT CHANCES OF THIS ARE TOO LOW ATTM TO INCLUDE UNLESS THE
SYSTEM DIGS FARTHER SOUTH AS THE LATEST 12Z ECMWF IS ADVERTISING.
WILL HOLD OFF ON THIS DEEPER SOLUTION FOR NOW. THE SURFACE LOW WILL
LIFT NORTHEAST THROUGH OK ON THURSDAY...WITH WEST/NORTHWEST WINDS
PICKING UP ACROSS THE AREA ON THE BACKSIDE OF IT. THIS COULD BRING
SOME ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS TO WESTERN
AND SOUTHERN PORTIONS OF THE TX PANHANDLE ON THURSDAY.

ANOTHER COLD FRONT PUSHES THROUGH THURSDAY NIGHT...KNOCKING TEMPS
BACK FOR FRIDAY. HEADING INTO THE WEEKEND...NORTHWEST FLOW ALOFT
GRADUALLY BECOMES MORE WESTERLY AS A WEAK SHORTWAVE SLIDES SOUTHEAST
INTO THE PLAINS SATURDAY NIGHT INTO SUNDAY. PREVIOUS MODELS RUNS HAD
BEEN HINTING AT SOME POSSIBLE SHOWERS SATURDAY NIGHT/SUNDAY DUE TO
SOME LOW-LEVEL MOISTURE RETURN AND ISENTROPIC LIFT AHEAD OF THIS WEAK
MID-LEVEL WAVE. HOWEVER...12Z RUNS OF BOTH THE GFS AND ECMWF HAVE
BACKED OFF ON THIS POTENTIAL WHICH SEEMS REASONABLE CONSIDERING THE
WEAK NATURE OF THE WAVE...AND HAVE MAINTAINED A DRY FORECAST. AFTER A
LITTLE COOLER TEMPS /NEAR SEASONAL/ OVER THE WEEKEND...THEY WARM
BACK UP NEXT MONDAY AS SOUTHERLY LOW-LEVEL FLOW STRENGTHENS IN
RESPONSE TO A DEEPENING LEE TROUGH.

KB

FIRE WEATHER...
SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH HIGHER
GUSTS LATE TUESDAY MORNING...AND PERSIST INTO EARLY TUESDAY EVENING
AS A SURFACE TROUGH OF LOW PRESSURE DEEPENS IN THE LEE OF THE
ROCKIES. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES ON TUESDAY AS THE BREEZY WINDS
COMBINE WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 8 TO 15 PERCENT
AND VERY DRY FUELS. WILL MAINTAIN THE FIRE WEATHER WATCH FOR THE
ENTIRE CWA ON TUESDAY. WIND SPEEDS BECOME MORE MARGINAL AS YOU MOVE
FARTHER EAST...AND EASTERN PORTIONS OF THE CWA COULD END UP BEING
MORE ELEVATED VERSUS CRITICAL. RELATIVE HUMIDITIES WILL FALL BELOW
20 PERCENT ACROSS THE SOUTHERN TEXAS PANHANDLE ON WEDNESDAY AHEAD OF
A COLD FRONT...BUT WINDS ARE EXPECTED TO REMAIN NEAR OR BELOW 15 MPH
IN THIS AREA DUE TO SURFACE LOW PRESSURE IN THE VICINITY.
WEST/NORTHWEST WINDS WILL STRENGTHEN ON THURSDAY AS SURFACE LOW
PRESSURE PULLS AWAY FROM THE AREA...AND SOUTHERN AND WESTERN PORTIONS
OF THE TX PANHANDLE COULD SEE ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS AS RELATIVE HUMIDITIES FALL TO 10 TO 20 PERCENT. COULD
POTENTIALLY SEE SOME ELEVATED CONDITIONS ON FRIDAY...BUT CONDITIONS
ARE THEN EXPECTED TO REMAIN BELOW ELEVATED LEVELS OVER THE WEEKEND.

KB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&
Hazardous weather outlook, Apr 11, 7:49 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
749 PM CDT MON APR 11 2011

OKZ001>003-TXZ001>020-121100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
749 PM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY ACROSS ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES AS SOUTH TO SOUTHWEST WINDS
INCREASE INTO THE 20 TO 25 MPH RANGE WITH HIGHER GUSTS AND MINIMUM
RELATIVE HUMIDITY VALUES FALL BETWEEN 8 AND 15 PERCENT. A FIRE
WEATHER WATCH IS IN EFFECT BETWEEN NOON AND 9 PM TUESDAY.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON THURSDAY
ACROSS THE SOUTHERN AND WESTERN TEXAS PANHANDLE DUE TO STRONG WINDS
AND LOW AFTERNOON RELATIVE HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF THE PANHANDLES ON
TUESDAY...AND ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
SOUTHERN AND WESTERN TEXAS PANHANDLE ON THURSDAY.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:40 PM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 8 more24 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.